Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 69, NWS Tulsa, OK

April 5, 20256 counties in Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Apr 5, 2025, 4:40 AM CDT for 6 counties in Oklahoma. It was in force for 35 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 5, 2025, 4:40 AM CDT (09:40 UTC)
Expired
Apr 5, 2025, 5:15 AM CDT
In force
35 min
Issued by
NWS Tulsa, OK
Area
Storm-based polygon
Damage threat
Considerable
Hail
1.0 in
Wind
70.0 mph

Counties Haskell County, OK, McIntosh County, OK, Muskogee County, OK, Okfuskee County, OK, Okmulgee County, OK, Pittsburg County, OK

The radar

The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 09:43 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 5, 4:57 AM CDTHAIL 13 Wnw Pierce, OKQuarter size hail reported at Tiger Mountain.
Apr 5, 4:58 AM CDTHAIL 1.51 Se Henryetta, OKSocial media video driving through hail on I-40 near Henryetta.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 17 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.7 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2025-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2025-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
515 m above ground
0-6 km bulk shear
95 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
-110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

934 
WUUS54 KTSA 050940
SVRTSA
OKC061-091-101-107-111-121-051015-
/O.NEW.KTSA.SV.W.0069.250405T0940Z-250405T1015Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
440 AM CDT Sat Apr 5 2025

The National Weather Service in Tulsa has issued a

* Severe Thunderstorm Warning for...
  West central Haskell County in southeastern Oklahoma...
  McIntosh County in southeastern Oklahoma...
  Northern Pittsburg County in southeastern Oklahoma...
  Okmulgee County in northeastern Oklahoma...
  Central Muskogee County in east central Oklahoma...
  Okfuskee County in east central Oklahoma...

* Until 515 AM CDT.

* At 439 AM CDT, severe thunderstorms were located along a line
  extending from 3 miles northeast of Bearden to near Dustin to 4
  miles southeast of Scipio, moving northeast at 65 mph.

  HAZARD...70 mph wind gusts and quarter size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect considerable 
           tree damage. Wind damage is also likely to mobile homes, 
           roofs, and outbuildings.

* Locations in or near the path include...
  Arpelar...                        Beggs...
  Preston...                        Canadian...
  Raiford...                        Weleetka...
  Oktaha...                         Dewar...
  Vivian...                         Hanna...
  Pierce...                         Clearview...
  Schulter...                       Eram...
  Checotah...                       Lake Eufaula State Park...
  Morris...                         Pharoah...
  Grayson...                        Bryant...

This includes Interstate 40 in Oklahoma between mile markers 212 and
272.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3545 9644 3564 9622 3564 9619 3566 9619
      3582 9600 3569 9547 3524 9528 3488 9608
      3505 9609 3506 9607 3512 9603 3512 9601
      3515 9601 3515 9598 3529 9598 3529 9644
TIME...MOT...LOC 0939Z 224DEG 65KT 3539 9635 3526 9605 3500 9591 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$
1 follow-up statement
283 
WWUS54 KTSA 051000
SVSTSA

Severe Weather Statement
National Weather Service Tulsa OK
500 AM CDT Sat Apr 5 2025

OKC061-091-101-107-111-121-051015-
/O.CON.KTSA.SV.W.0069.000000T0000Z-250405T1015Z/
Haskell OK-McIntosh OK-Pittsburg OK-Okmulgee OK-Muskogee OK-
Okfuskee OK-
500 AM CDT Sat Apr 5 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 AM CDT
FOR WEST CENTRAL HASKELL...MCINTOSH...NORTHEASTERN PITTSBURG...
OKMULGEE...CENTRAL MUSKOGEE AND CENTRAL OKFUSKEE COUNTIES...

At 459 AM CDT, severe thunderstorms were located along a line
extending from 3 miles west of Okmulgee State Park to near Hoffman to
3 miles southwest of Eufaula, moving northeast at 50 mph.

HAZARD...70 mph wind gusts and quarter size hail.

SOURCE...Radar indicated.

IMPACT...Hail damage to vehicles is expected. Expect considerable 
         tree damage. Wind damage is also likely to mobile homes, 
         roofs, and outbuildings.

Locations in or near the path include...
Beggs...                          Preston...
Canadian...                       Raiford...
Weleetka...                       Oktaha...
Dewar...                          Vivian...
Hanna...                          Pierce...
Clearview...                      Schulter...
Eram...                           Checotah...
Lake Eufaula State Park...        Morris...
Pharoah...                        Grayson...
Bryant...                         Wainwright...

This includes Interstate 40 in Oklahoma between mile markers 212 and
272.
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3545 9644 3564 9622 3564 9619 3566 9619
      3582 9600 3569 9547 3524 9528 3500 9581
      3529 9598 3537 9644
TIME...MOT...LOC 0959Z 214DEG 45KT 3561 9614 3550 9582 3524 9562 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.00 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...70 MPH

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 4:16 AM CDT, 24 minutes earlier. Its key messages:

  • Updated at 401 AM CDT Sat Apr 5 2025
  • High rain chances continue through Sunday morning, with heavy rain and flood potential continuing across southeast Oklahoma and western Arkansas.
  • Much cooler weather arrives today, with rain possibly changing to snow late tonight into Sunday morning north of Interstate 40. Minor accumulation on grassy surfaces is possible.
  • A freeze is expected in many areas Monday morning.
Area forecast discussion, Apr 5, 4:16 AM CDT, 24 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
416 AM CDT Sat Apr 5 2025

...New SHORT TERM, LONG TERM...

.KEY MESSAGES...
Updated at 401 AM CDT Sat Apr 5 2025

  - High rain chances continue through Sunday morning, with heavy
    rain and flood potential continuing across southeast Oklahoma
    and western Arkansas.

  - Much cooler weather arrives today, with rain possibly changing
    to snow late tonight into Sunday morning north of Interstate
    40. Minor accumulation on grassy surfaces is possible.

  - A freeze is expected in many areas Monday morning.

&&

.SHORT TERM...
(Today)
Issued at 401 AM CDT Sat Apr 5 2025

The next round of showers, thunderstorms, and locally heavy
rainfall is beginning to move into eastern Oklahoma early this
morning and will spread across the entire forecast area over the
next several hours. A severe weather threat will exist for at
least the next couple hours, especially near and south of
Interstate 40, but the severe threat should diminish by near or
shortly after sunrise.

The heavier rainfall will move out of the area by around midday,
with more scattered and lighter shower activity expected this
afternoon. Gusty north winds today will keep temperatures steady
or even falling a couple degrees during the day today. Wind gusts
will generally stay below advisory levels, but it may be close in
a few spots, so this will need to be monitored.

&&

.LONG TERM...
(Tonight through Friday)
Issued at 401 AM CDT Sat Apr 5 2025

The main upper level storm system will move across Oklahoma
tonight and Sunday morning. Rain may mix with or even change to
snow late tonight into Sunday morning across northeast Oklahoma
and far northwest Arkansas, and some minor accumulation on grassy
surfaces will be possible. Travel impacts are not expected with
temperatures remaining above freezing.

Another chilly day Sunday will set the stage for freezing
temperatures in many places Sunday night, and freeze headlines
will likely be needed. Much warmer temperatures are expected
Monday, setting the stage for a mild and dry week next week, with
temperatures running near or above the seasonal normals for most
of the week.

&&

.AVIATION...
(06Z TAFS)
Issued at 1241 AM CDT Sat Apr 5 2025

Primarily IFR conditions are likely through the period for all
sites, though LIFR and MVFR will be possible at times as well.
Showers and thunderstorms are ongoing across parts of NW AR early
tonight. Expect this activity to lessen over the coming hours
before additional widespread rain moves into the region from the
south by 10-12z. A period of moderate to heavy rainfall is
possible for much of the area between 11-17z, which may locally
reduce vsbys to 2 miles or less. Thunder is likely to be less
widespread than yesterday morning... primarily restricted to SE OK
and W-Central AR... but isolated lightning cannot be ruled out
elsewhere. Periodic rain showers will persist for the remainder of
the forecast period with IFR to low-end MVFR cigs likely to
persist across E OK and NW AR. Breezy north winds expected
areawide today and tonight with gusts between 15-25 kts.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   47  34  49  32 / 100  90  30   0
FSM   53  41  49  32 / 100  80  40   0
MLC   49  36  47  29 / 100  80  30   0
BVO   47  33  50  26 /  90  80  20   0
FYV   47  35  44  28 / 100  90  50   0
BYV   46  35  43  29 / 100  90  50   0
MKO   48  35  48  28 / 100  90  30   0
MIO   45  34  48  27 / 100  80  40   0
F10   48  35  48  29 / 100  90  30   0
HHW   53  39  48  33 / 100  70  10   0

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Sunday morning for OKZ049-053-063-068>076.

AR...Flood Watch through Sunday morning for ARZ001-002-010-011-019-
     020-029.

&&

SHORT TERM...05
LONG TERM....05
AVIATION...43
Hazardous weather outlook, Apr 4, 5:09 PM CDT, 11 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
509 PM CDT Fri Apr 4 2025

ARZ001-002-010-011-019-020-029-OKZ049-053>076-051045-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
509 PM CDT Fri Apr 4 2025

...SEVERE WEATHER AND FLOOD THREAT CONTINUES THIS EVENING...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...This Afternoon and Tonight.
TORNADO.
	RISK...Elevated.
	AREA...LeFlore county in Oklahoma; Sebastian and Franklin counties in Arkansas.
	ONSET...Ongoing...ending by around 7 PM.

SEVERE THUNDERSTORM.
	RISK...Critical.
	AREA...Far Eastern Oklahoma into Western Arkansas.
	ONSET...Ongoing...ending around 7 PM.

	AREA AT GREATEST RISK...LeFlore county in Oklahoma; Sebastian and Franklin counties in Arkansas.

FLASH FLOOD.
	RISK...Elevated.
	AREA...Southeast Oklahoma into West-central and Northwest Arkansas.
	ONSET...Ongoing.

DISCUSSION...

Numerous strong to severe storms draped across far southeast
Oklahoma into west-central and northwest Arkansas along and close
to a frontal boundary will pose a high severe risk for the
remainder of the afternoon, with the threat gradually shifting
east out of the area into the evening. The greatest tornado
threat exists over southeastern LeFlore county in Oklahoma, with
lesser threat as far north as Sebastian and Franklin counties in
Arkansas. Large hail and locally damaging wind are the primary
threats.

Swaths of heavy rainfall from multiple rounds of heavy rain
producing thunderstorms thru Saturday morning will pose an
elevated and dangerous flash flood threat, mainly across southeast
Oklahoma into west-central and northwest Arkansas. Three to eight
inches of rain, with some localized totals to around 10 inches
are expected. Main-stem river flooding is also expected, and will
likely linger into early next week.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Activation of the Regional Spotter Network Expected.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.
SATURDAY...Thunderstorm...High Wind...Heavy Rain Potential.
SUNDAY...Winter Weather...High Wind Potential.
MONDAY and TUESDAY...No Hazards.
WEDNESDAY...High Wind Potential.
THURSDAY...No Hazards.

EXTENDED DISCUSSION...

Widespread rain and thunderstorms are expected to spread northeast
across the region Saturday morning, with a limited severe weather
risk mainly confined to areas near the Red River in far southeast
Oklahoma. Hail and wind are the main threats.

Rain may mix with or change to snow across parts of northeast
Oklahoma and northwest Arkansas before ending late Saturday night
into early Sunday. A dusting of accumulation may occur on grassy
or elevated surfaces, but travel impacts are not expected.

Main-stem river flooding will likely linger into early next week.

EMERGENCY MANAGEMENT PLANNING STATEMENT...
Severe weather and flooding impacts are likely to impact parts of
eastern Oklahoma and northwest Arkansas now through the weekend.
Multiple periods of response may be required.

weather.gov/tulsa contains additional information.

In the hours before

Local storm report, Apr 5, 1:41 AM CDT, 2 hours 59 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
141 AM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0114 AM     Hail             Pettigrew               35.82N 93.65W
04/05/2025  M1.50 Inch       Madison            AR   Broadcast Media

            Timing estimated from radar.

&&
Local storm report, Apr 5, 2:49 AM CDT, 1 hour 51 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
249 AM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 AM     Hail             Ozark                   35.49N 93.83W
04/05/2025  M1.25 Inch       Franklin           AR   Emergency Mngr

            Franklin County EM reported half dollar size
            hail at Ozark EOC.

&&
Local storm report, Apr 5, 2:51 AM CDT, 1 hour 49 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
251 AM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0245 AM     Hail             1 E Ozark               35.49N 93.81W
04/05/2025  M1.75 Inch       Franklin           AR   Amateur Radio

&&
Local storm report, Apr 5, 3:02 AM CDT, 1 hour 38 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
302 AM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0235 AM     Hail             3 SSE Meg               35.36N 93.86W
04/05/2025  M1.00 Inch       Franklin           AR   Emergency Mngr

            Timing estimated from radar.

&&
Local storm report, Apr 5, 3:04 AM CDT, 1 hour 36 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
304 AM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0146 AM     Hail             Kingston                36.05N 93.52W
04/05/2025  M1.75 Inch       Madison            AR   Broadcast Media

&&
Local storm report, Apr 5, 3:34 AM CDT, 1 hour 6 minutes before
Preliminary Local Storm Report
National Weather Service Tulsa OK
334 AM CDT Sat Apr 5 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0236 AM     Hail             3 SE Meg                35.37N 93.85W
04/05/2025  M1.75 Inch       Franklin           AR   Broadcast Media

&&

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 8:04 PM CDTRiver Flood WarningTSASequoyah31 hr
Apr 4, 8:12 PM CDTAreal Flood WarningTSALeFlore6 hr
Apr 4, 8:49 PM CDTRiver Flood AdvisoryTSACherokee, Delaware11 hr
Apr 4, 8:54 PM CDTAreal Flood WarningTSAAdair, Cherokee, Haskell, Latimer, LeFlore, McIntosh and 2 more6 hr
Apr 4, 9:03 PM CDTAreal Flood WarningTSAAdair, Cherokee, Delaware6 hr
Apr 4, 9:04 PM CDTSpecial Weather StatementTSALeFlore26 min
Apr 4, 9:59 PM CDTSevere Thunderstorm WarningTSALeFlore10 min
Apr 5, 4:17 AM CDTSevere Thunderstorm WarningTSAMcIntosh, Okfuskee, Okmulgee, Pittsburg28 min
Apr 5, 5:08 AM CDTSevere Thunderstorm WarningTSACherokee, Haskell, McIntosh, Mayes, Muskogee, Okmulgee and 4 more37 min
Apr 5, 5:44 AM CDTSevere Thunderstorm WarningTSAAdair, Cherokee, Mayes, Muskogee, Sequoyah, Wagoner26 min
Apr 5, 6:23 AM CDTAreal Flood AdvisoryTSAMcIntosh, Muskogee112 min
Apr 5, 6:53 AM CDTAreal Flood AdvisoryTSAPushmataha30 min
Apr 5, 7:03 AM CDTAreal Flood AdvisoryTSALeFlore3 hr
Apr 5, 7:23 AM CDTFlash Flood WarningTSAChoctaw, Pushmataha3 hr
Apr 5, 8:41 AM CDTAreal Flood AdvisoryTSAMcIntosh, Muskogee, Okmulgee2 hr
Apr 5, 9:06 AM CDTAreal Flood AdvisoryTSALeFlore3 hr
Apr 5, 9:30 AM CDTAreal Flood AdvisoryTSACreek, Rogers, Tulsa, Wagoner90 min
Apr 5, 10:16 AM CDTAreal Flood AdvisoryTSAAdair, Haskell, LeFlore, Sequoyah107 min
Apr 5, 11:08 AM CDTWind AdvisoryTSAAdair, Cherokee, Craig, Creek, Delaware, McIntosh and 11 more6 hr
Apr 5, 2:11 PM CDTRiver Flood AdvisoryTSACherokee, Delaware12 hr
Apr 5, 3:43 PM CDTAreal Flood WarningTSAAdair, Cherokee, Haskell, Latimer, LeFlore, Pushmataha and 1 more24 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.